Alert archive / Georgia / Special Weather Statements in 2011

Special Weather Statement, NWS Atlanta, GA

June 28, 2011White County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 28, 2011, 2:13 AM EDT for White County, Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2011, 2:13 AM EDT (06:13 UTC)
Expired
Jun 28, 2011, 3:00 AM EDT
In force
47 min
Issued by
NWS Atlanta, GA

County White County, GA

The radar

The Greer radar (KGSP), 147 km from the middle of the area, began a volume at 06:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 6.2 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2011-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1964 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2011-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1964 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
1097 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

276 
WWUS82 KFFC 280613
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
213 AM EDT TUE JUN 28 2011

GAZ015-016-280700-
213 AM EDT TUE JUN 28 2011

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WHITE AND LUMPKIN
COUNTIES UNTIL 300 AM EDT...

AT 209 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTH OF CAMP COLEMAN LAKE...MOVING
NORTHEAST AT 10 MPH.

RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES CAN BE EXPECTED ACROSS 
WHITE AND LUMPKIN COUNTIES...INCLUDING AREAS AROUND TURNERS 
CORNER...CAMP COLEMAN LAKE...CLEVELAND...QUALATCHEE LAKE...WHITLEY 
GAP SHELTER...SMITHGALL WOODS CONSERVATION AREA...ROBERTSTOWN AND 
HELEN. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE 
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.

&&

LAT...LON 3460 8364 3451 8388 3459 8395 3466 8391
      3479 8377
TIME...MOT...LOC 0613Z 232DEG 7KT 3459 8387

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 28, 2:00 AM EDT, 13 minutes earlier.

Area forecast discussion, Jun 28, 2:00 AM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
200 AM EDT TUE JUN 28 2011

.PREV DISCUSSION... /ISSUED 1048 PM EDT MON JUN 27 2011/

UPDATE...
CURRENT FORECAST LOOKS GOOD FOR THE REMAINDER OF TONIGHT. POPS
ALREADY LOWERED TO CHANCE/SLIGHT CHANCE RANGE. ATMOSPHERE STABILIZING
SOMEWHAT...BUT WITH CONTINUING NORTHWEST UPPER FLOW...AND NEW
CONVECTION FIRING UPSTREAM IN THE MID MISSISSIPPI AND WESTERN OHIO
VALLEYS...I DO NOT FEEL A COMPLETE REMOVAL OF POPS IS WARRANTED AT
THIS TIME.

PREV DISCUSSION... /ISSUED 755 PM EDT MON JUN 27 2011/

UPDATE...
REDUCED POST 00Z POPS BASED ON CURRENT RADAR TRENDS AND LATEST
MODEL SOLUTIONS. INHIBITING FACTOR SEEMS TO BE HIGH PRESSURE RIDGE
NOSING INTO THE REGION...AND LOOKS LIKE BEST OPPORTUNITY FOR
ACTIVITY WILL BE ACROSS FAR NORTH GEORGIA. UNCERTAINTY STILL HIGH
WITH THE OVERNIGHT POPS AND WEATHER GIVEN THAT MODELS HAVE NOT
REPRESENTED THE MCS AND AFTERNOON CONVECTION WELL. WILL MAKE
UPDATES AS NECESSARY.

31

PREV DISCUSSION...

SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
/ISSUED 353 PM EDT MON JUN 27 2011/
DIFFICULT PRECIP FORECAST OVER THE NEXT 24 TO 48 HOURS DUE TO LACK
OF CONSENSUS BETWEEN THE MODELS. ALTHOUGH MORNING AND EARLY
AFTERNOON SHOWER AND THUNDERSTORM ACTIVITY HAS BEGUN TO TAPER
OFF...EXPECT SECOND WAVE OF CONVECTION BY EARLY EVENING. MCS IN THE
TN VALLEY IS EXPECTED TO DROP SOUTHWARD INTO AL AND GA LATER TODAY.
AS A RESULT...A FEW OF THE SHORT RANGE...HI RES MODELS ARE
INDICATING ADDITIONAL THUNDERSTORM DEVELOPMENT NOT TOO DISSIMILAR TO
THE ACTIVITY YESTERDAY. EXPECT THIS SECOND WAVE TO BE MORE ORGANIZED
THAN THE PULSE ACTIVITY THIS MORNING...BUT WITH LITTLE TO NO POPS IN
THE MAV AND MET...UNCERTAINTY IS HIGH. HAVE GONE AGAINST GUIDANCE
AND INDICATED GOOD CHANCE TO LIKELY POPS OVERNIGHT. PRIMARY HAZARDS
ASSOCIATED WITH THIS ACTIVITY WILL BE FREQUENT LIGHTNING...AND
DAMAGING WINDS...ALTHOUGH SMALL HAIL IS NOT OUT OF THE QUESTION.

MODELS IN BETTER AGREEMENT TUESDAY...WITH COLD FRONT PUSHING ACROSS
THE STATE INTO CENTRAL GEORGIA BY EARLY WEDNESDAY. EXPECT DIURNAL
HEATING TO INCREASE INTENSITY AND COVERAGE OF THE ACTIVITY...SO HAVE
GONE WITH LIKELY TO CATEGORICAL POPS THROUGH THE DAY...AND THEN GOOD
CHANCE OVERNIGHT TUESDAY INTO WEDNESDAY. FRONT PUSHES INTO SOUTHERN
GEORGIA AND NORTHERN FLORIDA BY WEDNESDAY NIGHT...SO HAVE CONTINUED
WITH GOOD CHANCE TO LIKELY POPS ACROSS THE VERY SOUTHERN PORTION OF
THE CWA. SPC ALREADY HAS PORTIONS OF WESTERN GA IN THE SLIGHT RISK
AREA FOR DAY 2.

AS FAR AS TEMPERATURES ARE CONCERNED...HAVE GONE WITH SLIGHTLY
COOLER THAN MAV TEMPS FOR HIGHS AND SLIGHTLY WARMER THAN MAV/MET FOR
LOWS TO ACCOUNT FOR AMPLE CLOUD COVER AND PRECIP ACTIVITY.

31

LONG TERM /THURSDAY THROUGH MONDAY/...
/ISSUED 353 PM EDT MON JUN 27 2011/
STRONG 500 MB HIGH PRESSURE RIDGE DEVELOPS OVER THE CENTRAL US BY
LATE WEEK AND INTO THE WEEKEND. AS THIS RIDGE REMAINS IN PLACE
THROUGH THE LONG TERM...EXPECT GENERALLY DIURNALLY DRIVEN
CONVECTION. WITH NO MAJOR CHANGES IN MODEL SOLUTIONS THROUGH NEXT
WEEK...HAVE CONTINUED WITH THE CURRENT FORECAST WITH LITTLE
REVISIONS.

31

&&

.AVIATION...
06Z UPDATE...
VFR CONDITIONS SHOULD CONTINUE THROUGH LATER THIS AFTERNOON. MAY
SEE SOME BRIEF PERIODS OF MVFR VSBYS AROUND DAYBREAK BUT IT WILL
BURN OFF BY 13-14Z. EXPECTING MORE AFTERNOON CONVECTION BETWEEN
18Z-00Z WITH CEILINGS AND VSBYS DROPPING TO MVFR LEVEL IN AND
AROUND THUNDERSTORM DEVELOPMENT. WINDS SHOULD STAY MAINLY OUT OF
THE WEST IN THE 5-12KT RANGE.

//ATL CONFIDENCE...06Z UPDATE...
CONFIDENCE HIGH ON ALL ELEMENTS.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          94  71  94  69 /  60  50  20  20
ATLANTA         90  73  92  71 /  60  50  20   5
BLAIRSVILLE     85  68  89  63 /  70  50  10  10
CARTERSVILLE    91  69  91  63 /  70  50  10  10
COLUMBUS        93  75  93  72 /  60  50  50  10
GAINESVILLE     89  71  89  69 /  70  50  10  10
MACON           94  73  94  70 /  60  50  50  20
ROME            93  69  90  65 /  70  50  10  10
PEACHTREE CITY  91  70  91  65 /  60  50  20   5
VIDALIA         91  76  92  74 /  60  50  60  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 27, 11:27 PM EDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1127 PM EDT MON JUN 27 2011

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-290330-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1127 PM EDT MON JUN 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT
ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT ACROSS NORTH AND
CENTRAL GEORGIA.

.SYNOPSIS...
THUNDERSTORMS HAVE DISSIPATED ACROSS MOST OF THE REGION THIS
EVENING.

.DISCUSSION...
THE ATMOSPHERE HAS STABILIZED THIS EVENING...HOWEVER ISOLATED
STORMS COULD DEVELOP AFTER MIDNIGHT. ANY STORMS THAT DEVELOP
TONIGHT ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. STORMS IN THE
TENNESSEE AND OHIO VALLEYS ARE EXPECTED TO REMAIN NORTH OF THE
STATE THROUGH TONIGHT BUT COULD APPROACH FAR NORTH GEORGIA BY
DAYBREAK.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TUESDAY...A FEW
OF WHICH COULD BE SEVERE. ISOLATED THUNDERSTORMS ARE POSSIBLE THE
REST OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

In the hours before

Special weather statement, Jun 28, 1:20 AM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
120 AM EDT TUE JUN 28 2011

GAZ015-016-280545-
120 AM EDT TUE JUN 28 2011

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN WHITE AND
LUMPKIN COUNTIES UNTIL 145 AM EDT...

AT 117 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GARLAND...MOVING NORTHEAST AT 15 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS WHITE AND LUMPKIN COUNTIES...INCLUDING AREAS
AROUND GARLAND...DAHLONEGA...PORTER SPRINGS...TURNERS CORNER...
WHITLEY GAP SHELTER...MOSSY CREEK...QUALATCHEE LAKE...SMITHGALL WOODS
CONSERVATION AREA...CAMP COLEMAN LAKE AND CLEVELAND. RESIDENTS IN
THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES
SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

&&

LAT...LON 3453 8364 3450 8377 3452 8378 3450 8380
      3450 8384 3447 8388 3447 8393 3446 8393
      3445 8398 3455 8405 3476 8379
TIME...MOT...LOC 0521Z 245DEG 13KT 3453 8391
Special weather statement, Jun 28, 1:45 AM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
145 AM EDT TUE JUN 28 2011

GAZ015-016-280615-
145 AM EDT TUE JUN 28 2011

...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN WHITE AND
LUMPKIN COUNTIES UNTIL 215 AM EDT...

AT 140 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GARLAND...MOVING NORTHEAST AT 10 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS WHITE AND LUMPKIN COUNTIES...INCLUDING AREAS
AROUND GARLAND...PORTER SPRINGS...WHITLEY GAP SHELTER...LEAF...
QUALATCHEE LAKE...SMITHGALL WOODS CONSERVATION AREA...CAMP COLEMAN
LAKE...CLEVELAND AND TURNERS CORNER. RESIDENTS IN THIS AREA SHOULD
STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED
UNLESS IN AN EMERGENCY.

&&

LAT...LON 3456 8365 3448 8392 3458 8404 3473 8387
      3473 8383 3476 8383 3478 8381
TIME...MOT...LOC 0545Z 214DEG 9KT 3457 8391
Special weather statement, Jun 28, 2:13 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
213 AM EDT TUE JUN 28 2011

GAZ015-016-280700-
213 AM EDT TUE JUN 28 2011

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WHITE AND LUMPKIN
COUNTIES UNTIL 300 AM EDT...

AT 209 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTH OF CAMP COLEMAN LAKE...MOVING
NORTHEAST AT 10 MPH.

RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES CAN BE EXPECTED ACROSS
WHITE AND LUMPKIN COUNTIES...INCLUDING AREAS AROUND TURNERS
CORNER...CAMP COLEMAN LAKE...CLEVELAND...QUALATCHEE LAKE...WHITLEY
GAP SHELTER...SMITHGALL WOODS CONSERVATION AREA...ROBERTSTOWN AND
HELEN. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.

&&

LAT...LON 3460 8364 3451 8388 3459 8395 3466 8391
      3479 8377
TIME...MOT...LOC 0613Z 232DEG 7KT 3459 8387

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 1:20 AM EDTSpecial Weather StatementFFCLumpkin, White25 min
Jun 28, 1:45 AM EDTSpecial Weather StatementFFCLumpkin, White30 min
Jun 28, 3:32 AM EDTSpecial Weather StatementFFCTowns28 min
Jun 28, 4:02 AM EDTSpecial Weather StatementFFCTowns28 min
Jun 28, 9:38 AM EDTSpecial Weather StatementFFCPaulding, Polk22 min
Jun 28, 12:57 PM EDTSpecial Weather StatementFFCHarris33 min
Jun 28, 1:43 PM EDTSpecial Weather StatementFFCTalbot47 min
Jun 28, 1:50 PM EDTSpecial Weather StatementFFCTelfair25 min
Jun 28, 2:20 PM EDTSpecial Weather StatementFFCCrawford25 min
Jun 28, 2:32 PM EDTSpecial Weather StatementFFCChattahoochee, Muscogee43 min
Jun 28, 2:42 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Marion22 min
Jun 28, 3:12 PM EDTSpecial Weather StatementFFCHouston33 min
Jun 28, 3:14 PM EDTSpecial Weather StatementFFCEmanuel31 min
Jun 28, 3:35 PM EDTSpecial Weather StatementFFCStewart25 min
Jun 28, 3:41 PM EDTSpecial Weather StatementFFCWilcox34 min
Jun 28, 4:30 PM EDTSpecial Weather StatementFFCEmanuel, Montgomery, Toombs, Treutlen45 min
Jun 28, 4:41 PM EDTSpecial Weather StatementFFCCrisp49 min
Jun 28, 4:50 PM EDTSevere Thunderstorm WarningFFCCrisp, Sumter40 min
Jun 28, 4:55 PM EDTSpecial Weather StatementFFCPulaski50 min
Jun 28, 5:01 PM EDTSpecial Weather StatementFFCToombs44 min
Jun 28, 5:45 PM EDTSpecial Weather StatementFFCLaurens30 min
Jun 28, 6:01 PM EDTSevere Thunderstorm WarningFFCLaurens29 min
Jun 28, 6:16 PM EDTSpecial Weather StatementFFCWheeler44 min

Nearby

Special Weather Statements in Georgia, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.